MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES PR SWAN-GANZ; CATHETER, FLOW DIRECTED
Model Number D97120F5
Medical Device Problem Code Pacing Problem (1439)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the results become available.Complaint histories for all reported events are reviewed against trending control limits, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
It was reported that during a tavr case, the d97120f5 swan-ganz pacing catheter did not pace.There was no patient injury.The device is available for return.
 
Additional Manufacturer Narrative
Our product evaluation lab received one d97120f5 with 1.3ml monoject limited volume syringe.The report that it did not pace was confirmed.Continuity testing confirmed a full open condition of the proximal circuit.The distal circuit was continuous.A cut down on the catheter body found the proximal lead wire was broken at approximately 3.1 cm proximal of the distal tip.Insulation was not present on the lead wire at the location of damage.The balloon inflated clear and concentric and remained inflated for 5 minutes without leakage.No visible damage was observed from catheter or syringe.A device history record review was completed and documented that the device met all specifications upon distribution.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.Pacing difficulty during use was confirmed through the product evaluation.As part of the manufacturing process, 100% of the units go through an electrical continuity inspection process.Based on the available information, the complaint for pacing issue cannot be associated to the manufacturing process defect.Therefore, a root cause could not be determined at this time the instructions for use provides the following warnings and precautions: this catheter requires special techniques for insertion and removal.Electrode dislodgement may result from pulling the catheter out through the percutaneous sheath.Avoid forceful wiping or stretching of the catheter during testing and cleaning as not to break the electrode wire circuitry.Since proper functioning of the pacing catheter depends on the electrical continuity of its electrodes and internal wires, care should be exercised when handling the catheter.

Brand Name
SWAN-GANZ
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES DR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
katheryn cespedes
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key19911770
Report Number2015691-2024-05894
Device Sequence Number18311268
Product Code DYG
UDI-Device Identifier00690103150421
UDI-Public(01)00690103150421(17)260213(11)240214(10)65582370
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K822723
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2026
Device Model NumberD97120F5
Device Lot Number65582370
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown